Shock formation for the forced burgers equation and an application

Misha L. Bialy*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We study the inviscid Burgers equation in the presence of spatially periodic non-zero potential force. We prove that for the foliated initial value problem there are always solutions developing shocks in a finite time. We give an application of this result to a quasi-linear system of conservation laws which appeared in the study of integrable Hamiltonian systems with 1.5 degrees of freedom.

Original languageEnglish
Pages (from-to)732-740
Number of pages9
JournalGeometric and Functional Analysis
Issue number4
StatePublished - 2000


Dive into the research topics of 'Shock formation for the forced burgers equation and an application'. Together they form a unique fingerprint.

Cite this